NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, April 28, 2015
Pharmacy and Medications
Safe to Mix ?
is it safe to mix 2 capsules of bronkaid and 25mg of nortriptyline?
First and foremost, thank you for asking a healthcare professional on the use of 2 medications together. It is always better to be safe than sorry.
Yes, Bronkaid and Nortriptyline can be taken together. There are no major drug interactions or significant issues while taking these medications at the same time.
What exactly is Bronkaid?
Bronkaid consists of 2 medications:
1.) Ephedrine 25mg: is a bronchodilator-- a medication that opens the airways in your lungs and makes it easier to breathe.
2.) Guaifenesin 400mg: is an expectorant: a medication that helps to thin out mucus/phlegm, making it easier to cough up.
Recommended directions for use are: 1 caplet every 4 hours, not to exceed 6 caplets per day. Therefore, I do not recommend you take 2 caplets at the same time. I also do not recommend taking Bronkaid directly before bedtime because it can cause insomnia. Furthermore, I recommend taking Bronkaid with a full glass of water which will further aid in thinning of the mucus/phlegm.
I also do not recommend Bronkaid to be taken for long periods of time; therefore, do not take longer than 7 days without prior doctor approval. If you have high blood pressure, heart disease, are pregnant, or breast-feeding, I do not recommend taking Bronkaid and to talk with your doctor for possible alternatives.
While taking this medication, you may experience nervousness, tremor, sleeplessness, nausea, or loss of appetite. If these symptoms persist or become worse, consult your doctor.
Please stop using Bronkaid if your symptoms become worse, your cough remains for more than 1 week, or is accompanied by fever, rash, or long-term headache.
Again, thank you for your question,
BS, BS, MA, 2012 PharmD candidate
The University of Toledo
David Baker, PharmD, DABAT
Formerly, Clinical Assistant Professor of Pharmacy
College of Medicine
The Ohio State University